Oklahoma, 2025

Hail in Oklahoma, August 11, 2025

August 11, 2025 · NWS TSA · 2 events in 2 counties and zones

Strong thunderstorms developed across portions of eastern Oklahoma during the evening of the 11th, as a cold front moved through the area. The strongest thunderstorms produced hail up to penny size.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Strong thunderstorms developed across portions of eastern Oklahoma during the evening of the 11th, as a cold front moved through the area. The strongest thunderstorms produced hail up to penny size.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 11, 11:59 AM CST, 4 hours 30 minutes earlier. Its key messages:

  • Issued at 1234 AM CDT Sun Aug 10 2025
  • Low to medium chances of showers and thunderstorms this afternoon through tonight. Storms may produce severe wind gusts/ hail as well as very heavy rainfall and flash flooding. A Flood Watch is in effect from 4 PM today to 7 AM Tuesday morning for portions of the region.
  • Daily chances of afternoon showers and thunderstorms continue this week, primarily across far eastern Oklahoma and northwest Arkansas.
  • Below average temperatures persist today through Wednesday before rising back to near average for this time of year during the latter part of the week.
Area forecast discussion, Aug 11, 11:59 AM CST, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1259 PM CDT Mon Aug 11 2025

...New SYNOPSIS, SHORT TERM, LONG TERM, AVIATION...

.KEY MESSAGES...
Issued at 1234 AM CDT Sun Aug 10 2025

 - Low to medium chances of showers and thunderstorms this
   afternoon through tonight. Storms may produce severe wind
   gusts/ hail as well as very heavy rainfall and flash flooding.
   A Flood Watch is in effect from 4 PM today to 7 AM Tuesday
   morning for portions of the region.

 - Daily chances of afternoon showers and thunderstorms continue this
   week, primarily across far eastern Oklahoma and northwest
   Arkansas.

 - Below average temperatures persist today through Wednesday
   before rising back to near average for this time of year during
   the latter part of the week.

&&

.SHORT TERM...
(Through tonight )
Issued at 1239 PM CDT Mon Aug 11 2025

Showers and thunderstorms from this morning have largely dissipated
over northeast Oklahoma/ northwest Arkansas, leaving an outflow
boundary draped across the region. This will likely be a focus for
additional thunderstorm development this afternoon with daytime
heating. Currently, highest PoPs are forecast generally along the I-
44 corridor, though at least low shower and thunderstorm chances
will exist for much of the FA today. Longwave troughing remains in
place overnight with potential for additional storm development to
the west tonight, potentially in the form of an MCV approaching from
W OK.

Given sufficiently cool temperatures aloft, some thunderstorms this
afternoon into tonight may become strong to severe and produce
damaging wind gusts and hail. Additionally, given slow storm motions
with a tendency for training, heavy rainfall and flash flooding will
also be a concern this afternoon through tonight. As a result, have
issued a Flood Watch until 7 AM Tuesday for the northwestern portion
of the FA where flood potential currently appears the highest. The
forecast currently reflects rainfall amounts of 0.25-1" in this
area, with locally higher amounts up to 4" possible. However, storm
mode is likely to be messy and rainfall totals will vary, sometimes
significantly, across the area. Additionally, there remains a fair
amount of uncertainty regarding storm evolution this evening and
overnight, with recent CAMs suggesting the brunt of thunderstorm
activity could remain west of the CWA. If this becomes the favored
solution, then the current forecast is likely overdone and
adjustments to the Flood Watch and PoPs may be required for the
overnight period.

As always, please do not attempt to drive through flooded roads, and
be especially vigilant when driving at night. Outside of impacts
from thunderstorms, low temperatures generally remain in the lower
70s or upper 60s with light winds areawide.&&

.LONG TERM...
(Tomorrow through Monday)
Issued at 1239 PM CDT Mon Aug 11 2025

Showers and storms will likely be ongoing Tuesday morning for
portions of the area, but should gradually dissipate during the
morning hours similar to today. With the trough axis remaining
overhead, may see scattered thunderstorms develop tomorrow afternoon
with 20-40% PoPs in place for most of the FA. Low thunderstorm
chances continue into tomorrow night, but coverage and intensity are
likely to be less than tonight and last night. Low potential for
primarily diurnally driven convection will continue from Wednesday
onward with weak troughing lingering over the region... mainly
across far E OK and NW AR. By late in the extended period, SE CONUS
ridging is projected to expand westward with increasing influence on
our CWA. While low rain chances do persist into early next week, the
forecast remains predominantly dry this weekend into next week.

Temperatures will remain near to below average through mid week
before increasing back into the mid-upper 90s Thursday through the
weekend. Heat indices will also rise again, with potential for heat
headlines returning by this weekend. Overall, conditions are likely
to remain typical for August.

&&

.AVIATION...
(18Z TAFS)
Issued at 1239 PM CDT Mon Aug 11 2025

Isolated, early afternoon convection ongoing in the vicinity of a
vort max across northeast TX will impact KMLC at the beginning of
the period. Surface boundary looks to have moved southeast of the
KMLC TAF site so opted for brief VCTS. Otherwise, falling heights
and a residual outflow boundary near the I-44 corridor will help
focus convection closer to the northeast OK terminals later this
afternoon. Coverage will be more limited across western AR but
left ongoing PROB30 there with little inhibition within a moist
summertime airmass. Outside of convection expect VFR conditions
with southerly winds at or below 10kt. Prospects that additional
storms impact northeast OK terminals overnight more uncertain
given some of the latest guidance keeps the bulk of the storms
west of the TAF sites. Given proximity of the surface boundary
and eastward translation of the mean trough maintained PROB30
between 10-14Z for northeast OK sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  90  73  91 /  50  40  20  20
FSM   74  96  75  95 /  20  30  20  30
MLC   72  93  73  93 /  20  30  20  30
BVO   68  88  68  90 /  60  50  20  10
FYV   69  91  68  90 /  20  40  20  30
BYV   70  92  68  90 /  20  40  20  40
MKO   71  91  71  92 /  30  30  20  30
MIO   69  89  69  90 /  40  40  20  20
F10   69  89  70  91 /  30  40  20  30
HHW   72  93  73  92 /  20  20  10  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 4 PM CDT this afternoon through Tuesday morning
     for OKZ054>057-059>062-064>067.

AR...None.
&&

SHORT TERM...43
LONG TERM....43
AVIATION...24
Hazardous weather outlook, Aug 11, 12:13 PM CST, 4 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
113 PM CDT Mon Aug 11 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
113 PM CDT Mon Aug 11 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Late This Afternoon.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Late This Afternoon.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Portions of Eastern Oklahoma and West-Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorm development is forecast from mid to late
afternoon, mainly across northeast Oklahoma possibly into far
northwest Arkansas. Additional showers and thunderstorms are
forecast to impact the area during this evening and through the
overnight hours. Storms may become severe and produce damaging
wind gusts and large hail. Additionally, heavy rainfall may lead
to flash flooding this afternoon through tonight and a Flood Watch
has been issued for portions of northeast Oklahoma.

In addition to the storm chances, it will be hot and humid again
across most of the area this afternoon, though not quite as hot as
previous days. Highs will be more near average with heat index
values near 100 degrees possible areawide through early evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY AND WEDNESDAY...Thunderstorm Potential.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential.
FRIDAY AND SATURDAY...Dangerous Heat Potential.
SUNDAY...Thunderstorm Potential...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Daily storm chances will continue through much of this week and
into the weekend. A few storms could be marginally severe at
times, mainly due to strong winds. Pockets of heavy rain may also
occur at times. Temperatures will be slightly cooler through
midweek before becoming quite hot again into the weekend.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 11, 4:04 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
504 PM CDT Mon Aug 11 2025

OKZ057-062-063-112245-
Craig OK-Delaware OK-Mayes OK-
504 PM CDT Mon Aug 11 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CRAIG...NORTHERN
DELAWARE AND NORTHEASTERN MAYES COUNTIES THROUGH 545 PM CDT...

At 504 PM CDT, Doppler radar indicated a strong thunderstorm near
Disney, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Bernice...                        Honey Creek State Park...
Cherokee State Park...            Ketchum...
Bernice State Park...             Langley...
Grove...                          Disney Little Blue State Park...
Spavinaw State Park...            Strang...
Disney...                         Hoot Owl...
Cleora...                         Zena...
Chloeta...                        Spavinaw...
Jay...                            Salina...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3669 9500 3667 9500 3667 9495 3657 9465
      3622 9501 3632 9519 3669 9501
TIME...MOT...LOC 2204Z 216DEG 7KT 3646 9499

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 11, 4:17 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
517 PM CDT Mon Aug 11 2025

OKZ059-060-064-112300-
Tulsa OK-Pawnee OK-Creek OK-
517 PM CDT Mon Aug 11 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CREEK...SOUTH
CENTRAL PAWNEE AND WEST CENTRAL TULSA COUNTIES THROUGH 600 PM CDT...

At 516 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northwest of Mannford to near Drumright.
Movement was east at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Keystone State Park...            Silver City...
Drumright...                      Shamrock...
Mannford...                       Terlton...
Oilton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3608 9662 3624 9651 3617 9627 3616 9627
      3616 9625 3615 9621 3582 9662
TIME...MOT...LOC 2216Z 275DEG 8KT 3615 9639 3597 9662

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 11, 4:18 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
518 PM CDT Mon Aug 11 2025

OKZ056-057-060-061-067-112245-
Tulsa OK-Craig OK-Rogers OK-Nowata OK-Wagoner OK-
518 PM CDT Mon Aug 11 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CRAIG...WESTERN
ROGERS...SOUTHERN NOWATA...NORTHWESTERN WAGONER AND NORTHEASTERN
TULSA COUNTIES THROUGH 545 PM CDT...

At 518 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from Watova to 4 miles southeast of Oologah to 4 miles
southwest of Catoosa. Movement was northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
New Alluwe...                     Verdigris...
Claremore...                      Watova...
Nowata...                         Talala...
Oologah...                        Catoosa...
Owasso...                         Foyil...
Collinsville...                   Delaware...
Broken Arrow...                   Tulsa...

This includes Interstate 44 between mile markers 230 and 249.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3675 9536 3612 9568 3605 9586 3631 9586
      3642 9581 3678 9572
TIME...MOT...LOC 2218Z 222DEG 26KT 3661 9565 3639 9566 3613 9581

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 11, 4:19 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
519 PM CDT Mon Aug 11 2025

OKZ054>056-112300-
Osage OK-Nowata OK-Washington OK-
519 PM CDT Mon Aug 11 2025

...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL OSAGE...CENTRAL
WASHINGTON AND SOUTHWESTERN NOWATA COUNTIES THROUGH 600 PM CDT...

At 519 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles southeast of Barnsdall to 5 miles west of
Nowata. Movement was northwest at 5 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Barnsdall...                      Ochelata...
Tallant...                        Wolco...
Ramona...                         Bartlesville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3678 9572 3660 9577 3660 9581 3657 9581
      3646 9620 3667 9621
TIME...MOT...LOC 2219Z 131DEG 5KT 3653 9613 3668 9573

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 11, 4:25 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
525 PM CDT Mon Aug 11 2025

OKZ064-112300-
Creek OK-
525 PM CDT Mon Aug 11 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CREEK COUNTY
THROUGH 600 PM CDT...

At 525 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
east of Stroud, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Depew...                          Milfay...

This includes Interstate 44 between mile markers 178 and 188.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3590 9662 3589 9640 3568 9656 3570 9662
TIME...MOT...LOC 2225Z 204DEG 15KT 3576 9661

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 11, 4:25 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
525 PM CDT Mon Aug 11 2025

OKZ057-061-062-112300-
Craig OK-Rogers OK-Mayes OK-
525 PM CDT Mon Aug 11 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN CRAIG...NORTHEASTERN
ROGERS AND NORTHWESTERN MAYES COUNTIES THROUGH 600 PM CDT...

At 525 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southwest of Adair, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Pensacola...                      Big Cabin...
Adair...                          Pryor...
Chelsea...                        Pryor Creek...
White Oak...                      Bushyhead...
Foyil...                          Sportsmen Acres Community...

This includes Interstate 44 between mile markers 255 and 281.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3658 9505 3624 9524 3635 9556 3660 9544
      3660 9543 3661 9543 3666 9541
TIME...MOT...LOC 2225Z 214DEG 16KT 3640 9534

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The radar

The Tulsa radar (KINX), 18 km away, was scanning. The volume nearest the first event began at 22:28 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Rogers

When
August 11, 4:29 PM CST
Where
Rogers County, 4 mi N of Catoosa
Measured
0.75 in hail
Reported by
Public
Coordinates
36.238, -95.750

Hail, Tulsa

When
August 11, 4:56 PM CST
Where
Tulsa County, 1.38 mi S of Broken Arrow Arpk
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
36.030, -95.870

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1280285, 1280286.